Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have periodic stomach pain, spotting. Had intercourse. Took postinor. Pregnancy test negative. What do to?

hi i took postinor within a 48hours period after intercourse and a day or two after i began constantly spotting it has been over a week and this is still happening. i took a pregnancy test and it read negative,i am also experiencing periodic stomach pains, what is my position and how long will this last also what can i do to help the situation?
Asked On : Tue, 23 Apr 2013
Answers:  2 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dec 2012
Hello Jen,

Thanks for your post,

Postinor is an emergency contraceptive pill with active ingredient levonorgestrel which is a hormone used to prevent pregnancy either as an emergency pill or a long term contraceptive as an IUD.
One of the serious side effects of postinor is severe stomach pains and your doctor should be contacted immediately or you visit the ER. Since bleeding is also involved there is also the need to consult as soon as possible (bleeding may also occur as side effect and levonorgestrel are also known to distort menstrual periods, hence bleeding). If you were sure that you were not pregnant before having the unprotected sex and you took postinor, then it is most unlikely that you are pregnant and bleeding maybe as a result of hormonal dysfunction due to the presence of an additional hormone in your system. What you can do right now, is take analgesic pain killers such as acetaminophen or ibuprofen or diclofenac, then head straight to the ER.

Hope this helps and wish you the best.
Answered: Tue, 23 Apr 2013
I find this answer helpful
General & Family Physician Dr. Nirmala P's  Response
Hi. thanks for asking in Healthcare Magic.

Postinor is Levonorgestrel. It prevents conception if taken within 72 hours. It prevents the implantation of ovum.

Taken as a contraceptive, it can result in vaginal bleeding along with nausea, headache, dizziness, fatigue and breast pain side effect. Your stomach pain and spotting are due to uterine contraction.

Drugs like Mafenamic acid and Tranexamic acid will stop the spotting. Combination of these two drugs containg Mafenamic acid 250 mg and Tranexamic acid 500 mg are available as over the counter drugs. You can take it twice a day for 3 days to control the spotting. If the bleeding continues even after that, you should visit your treating Dr for further course of treatment.

I hope this is helpful to you.
Answered: Tue, 23 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor